OvaCare
1,494 members936 posts

Back on chemo round 3 !

Back on chemo round 3 !

Hi All on Ovacare , I’m so happy to have you as a trustworthy and unfortunately experienced folk . This time I’m on Cpt 11 / lrinotecan / campto for liver and spleen tumors .

I only started 2 days ago for a 3 week cycle ( 2 weeks on , 1 week off ) lasting 4-6 months . I’m feeling nauseous and steroids are driving me crazy in the evening time with restless feet and wild thoughts. I’m very very smell sensitive and can’t bear the thoughts of food not to mind seeing / smelling it .

Is anyone on this drug who wants to share any issues they had and if they have tips on how to cope .

Hope to see you in Limerick in May for the Ovacare patient day

x Sinèad

Ps I just popped in a photo of a project of mine that I just finished - it’s a a play den for my two boys for their summer in the garden fun ! Let’s hope we have the weather !

11 Replies
oldestnewest

Hi Sinead, sorry to hear you have to be back on chemo and hoping treatment will work well for you. I haven't had the chemotherapy you mentioned but I did have the sensitivity of smell with other chemotherapy and the only way I could deal with it was ask my husband just to bring me food and not mention anything about food until it was in front of me. That seemed to work for me. If I smelt the food beforehand I felt totally ill. I am on chemo now and I note they tell us to take all steroids by 1.p.m. and that way they do not interfere with your sleep at night. It works great for me. Perhaps you could check that out with your team, it may help. I hope to see you at Limerick coffee morning. Good luck. Una

1 like
Reply

Thanks Una , I like the advice on taking the steroid earlier , and I mimic your smell and talking about food alergy ! It will soon pass I’m sure as I love my food !

Good luck with you current chemo and hope to see you in Limerick

Sinead

Reply

We will keep trying to win

1 like
Reply

Good luck. Hon. Keep on playing that Ukulelet. steroids are rotten. I heard lots of music taking those but if they do a job well then......loving the shed.

1 like
Reply

Thanks bmemccabe !

Reply

Hi Sinead.Love the play house😀Wouldn't mind one of those myself to have my own space! I haven't been on your drugs so I can't offer any advice I'm afraid.The steroids are a bugger,I used to get hyper and the. The big down of frustration,anger etc when I was finished them.My family would clear the area while I was on come down ha ha.Im glad your doing well despite all your going through,a right cocktail of drugs for sure.Im hoping to be in Limerick for Patients day.Sending you positive thoughts xxx

2 likes
Reply

Hi Sinead I am sorry you are having a recurrence, it would seem we lasted out about the same time so here is to fighting this again as best we can and succeed in a good break again. I do love your project I was thinking of a Granny pod in the back garden. I have been having a little neuralgia type pain with one patch of soreness in groin, , Had review in March all okay but my ever vigilant gp got on to my team and also did bloods. They were shocking and I swore down the phone at my gp. So today had scan which seems to be leaning same way as bloods I asked outright so was told best to see what mdt says on Monday, so I am resigned. So wonder what cocktail will be in store for me. Obviously this is a new drug, I haven't heard of it. I will be like a bag of cats with the steroids too. I hope to go to the patient day in Limerick so will see you then. I had been thinking about you, Do change your anti sick if they are not working for you, don't be afraid to ask, all the very best

1 like
Reply

Hi Sinead

I can’t offer any advice on your treatment as I have never had that combination but I want to wish you every success with it. The steroids can be both a curse and a blessing . They either make you run around like a Duracell Bunny or feel deflated when the batteries run down. The good thing is when you stop taking them you return to normal. At least that was my experience . I hope you get back your appetite soon.

I hope to get to patient day in Limerick. Today was day 20 of 28days of Radiotherapy for BC. My CA125 has gone from 25 to 44 and I will be having a scan in Jun to check out my PPC. I’m trying to stay optimistic and feel fine apart from fatigue. Will look forward to meeting everyone there . Take care

XXX

💚💕

2 likes
Reply

Hi Sinead the taste thing is awful and smells I can totally relate to this I finished chemo on the 6th April could not eat much or cook last week, I did manage to eat pineapple, strawberries, smoothies and toast with grilled tomato, lucozade tasted good a few times i could not have hot drinks as my mouth felt burnt from the chemo, I was on different chemo drugs but used BMX mouth rinse and salt and water rinses, and lots of ice in water makes it easier to drink, I find reflexology also helps me a lot, Take care hope you feel better soon.

1 like
Reply

Hi Sinead Sorry that you are back on chemo.Yes I would definitely recommend that you take your steroids after breakfast because they can keep you awake at night if you take them late in the day but see what your doctor suggests.Best of luck and hope it all goes well for you.Take care x

2 likes
Reply

Hey Sinead,

Sorry to hear you are back on treatment again. Can't offer any wisdom but wishing you the very best!

Love the little shed by the way!!!

Take Care

Dx

Reply

You may also like...